Hypoglycemia (low blood sugar) is the most common emergency condition affecting victims of diabetes. If left untreated, hypoglycemia can lead to seizures
, coma, or even death. Hypoglycemia treatment
usually includes eating some type of simple carbohydrate (sugar) to quickly increase blood sugar levels.
The symptoms of hypoglycemia tend to follow a common pattern that victims of diabetes learn to recognize. Early onset hypoglycemia symptoms include:
- muscle tremors (The Shakes)
As hypoglycemia progresses and blood sugar levels drop further, the symptoms get more severe. If victims exhibit any of these symptoms, call 911
immediately. These include:
Hypoglycemia is very common in people being treated for diabetes with medications. Taking medication and not eating, or taking too much medication, may lead to hypoglycemia. However, hypoglycemia will sometimes occur in people with no history of diabetes. Either way, the symptoms are the same.